questions & answers: itinerary check

8 days tokyo -> sapporo -> toyako -> niseko -> hakodate -> tokyo

8 Days Tokyo -> Sapporo -> Toyako -> Niseko -> Hakodate -> Tokyo

Hi Mari,

After a long plan is time for us to go Japan.
Itinerary as follow

Day 1: Depart From Malaysia -> Tokyo (6 March)
10:30PM reach airport. overnight.

Day 2: Inside Tokyo (7 March)
Disneyland day.

Day 3: Tokyo -> Sapporo (8 March)
Tokyo City Trip

Night train Tokyo - > Sapporo Train
Hyperdie Link: http://goo.gl/F503h Route 1

17:56 Depart:Tokyo (Track No. 22)

    212min VIA SHINKANSEN HAYATE 37

21:28 Arrive: Shin-Aomori (Track No 13)
21:38 Depart: Shin-Aomori

    6min VIA JR Ou Line

21:44 Arrive: Aomori (Arrival track No.5)
22:42 Depart: Aomori (Departure track No.3 )
445min VIA EXP. HAMANASU
06:07 Arrive: Sapporo(JR)

Day 4: Sapporo(札幌) (9 March)
Overnight in Sapporo

Day 5: Toyako (洞爺)(10 March)
Morning Train to Tokayo
Hyperdia Link: http://goo.gl/CS2qr (Route 1)

07:30 Depart: Sapporo(JR) (Track No. 6)

    112min VIA LTD. EXP HOKUTO 4

09:22 Arrive: TOYA(JR-MURORAN)

Overnight in Toyako

Day 6: Niseko (11 March)
Morning Train to Niseko
Hyperdie Link: http://goo.gl/Y3cQc (Route 1)

08:08 Depart Toya(JR-Muroran)

    44Min VIA JR Muroran Line

08:52 Arrive: OSHAMAMBE
09:08 Depart: OSHAMAMBE

    88min VIA JR Hakodate Line

10:36 Arrive: Niseko
Overnight in Niseko

Day 7: Hakodate (12 March)
Morning Train to Hakodate
Hyperdia Link: http://goo.gl/Iq4Ur (Route 1)

06:43 Depart Niseko

    103min VIA JR Hakodate Line

08:26 Arrive: OSHAMAMBE
08:57 Depart: OSHAMAMBE

    74min VIA LTD. EXP SUPER HOKUTO 2

10:11 Arrive: Hakodate

Day trip in Hakodate till night.

Night Train back to tokyo
Hyperdia link: http://goo.gl/MsCk3 (route 1)

21:48 Depart Hakodate

    490min LTD. EXP HOKUTOSEI

05:58 Arrive: Fukushima ( Arrival track No.2 )
06:30 Depart: Fukushima (depart Track no 12)

    106min VIA SHINKANSEN YAMABIKO 202

08:16 Arrive: Tokyo (track 21)

Day 8: Tokyo (13 March)
Day trip in tokyo. Night flight back.

exnavi
exnavi

2 of us will be travelling. Please help to answer the following question.
1) is the JR 7 day pass can be use on all above trains?
2) can i reserve my seats here? http://jreast-shinkansen-reservation.eki-net.com/pc/english/common/menu/menu.aspx 3) Is it safe to transit at Fukishima?

Once above are clarified. i will buy the tickets asap.. (hope is in time)

exnavi
exnavi

Hi there, ok, this is a big trip!

Here are some answers to your questions:

1) is the JR 7 day pass can be use on all above trains?

The Japan Rail Pass can be used on all trains. However it does not cover the Couchette or Private room charges of the Hokutosei from Hakodate to Fukushima. As this train does not have any free accomodation, you will need to reserve and pay for this element. The JR Pass does entitle you to discounts on the charges, with a Couchette and Private room charges at ¥14,500.

2) can i reserve my seats here? http://jreast-shinkansen-reservation.eki-net.com/pc/english/common/menu/menu.aspx

Yes - you can reserve all of the JR East trains here. However please note that although free, you will need to use a credit card to reserve seats and must pick up your reserved tickets one day before departure at the latest to avoid your reservation being cancelled and a credit card charge.

3) Is it safe to transit at Fukishima?

It is hard to give direct advice on this. At 70km away from the power station, fukushima city has had limited exposure to radiation issues. As you will only be in transit for around 30 minutes, it is likely safe to do so. This article from mid January may give you more information on the current situation within the city.

Hope this helps!

Af705d2483ca769d2753af956a5d149b?s=50&d=mm
mari
Expert_button_2

Dear Mari,

Thank you for your quick response.

1) Means i still can take normal seat for Free at LTD. EXP HOKUTOSEI isn't?

2) In that case. i think i will reserve my ticket at Midori no Mado Guchi . do you know what is their operating hours?

3) thanks for the info.

I think I will buy 13 tickets. Is there any special rate?

exnavi
exnavi

Hi there,

Here are some answers for you:

1) Means i still can take normal seat for Free at LTD. EXP HOKUTOSEI isn't?

I'm afraid the Hokutosei only has sleeping accommodation - there is no normal seating available. In addition, you will also be subject to a surcharge of ¥2,960 as the Hokutosei uses non-JR lines on part of it's route between Morioka and Aomori.

2) In that case. i think i will reserve my ticket at Midori no Mado Guchi . do you know what is their operating hours?

Opening times vary from station to station, but in general you can use the times on this page as a good guide.

3) thanks for the info. I think I will buy 13 tickets. Is there any special rate?

I'm not sure is the simple answer! Please contact support@jrpass.com via email (or use our contact form) and we'll do our best to accomodate you!

Hope this helps!

Af705d2483ca769d2753af956a5d149b?s=50&d=mm
mari
Expert_button_2

Dear Mari,

1) Aiks... that is sad. is there any other alternative?

2) Thank you very much. the link us useful.

Regards,
SP

exnavi
exnavi

How about my 3rd day? Aomori -> Sapporo VIA EXP. HAMANASU. is there extra charges for seats?

exnavi
exnavi

Hi there,

I don't think there are any simple (and free) alternatives to the sleeper car down from Hakodate to Tokyo as it is such long distance. One solution is to use a non-JR night bus that leaves from the Aomori area at around 9pm and arrives in Tokyo around 8am. These buses will cost between ¥5000-¥8000, and may be the most cost effective choice once you take hotels an so on into account. If you use this choice I recommend you book as far in advance as possible as these seats are more limited than JR. You can book these online. If this isn't suitable, how about getting the early morning train from Hakodate? This should get you into Tokyo at around 1pm, so you will certainly be on time for your flight.

Regarding the 3rd day leg (Aomori -> Sapporo), the Hamanasu does not have any extra charges for seats, however you will have to book/reserve in advance as soon as you arrive in Japan.

Hope this helps!

Af705d2483ca769d2753af956a5d149b?s=50&d=mm
mari
Expert_button_2

Hi,

Thank you for your detail answers. What if i take http://goo.gl/MsCk3 route 4?
03:22 Depart Hakodate

        138min EXP. HAMANASU

05:40 Arrive: AOMORI ( Arrival track No.5 )
06:09 Depart: AOMORI ( Arrival track No.6 )

    5min VIA JR Ou Line

06:14 Arrive: SHIN-AOMORI
06:45 Depart: SHIN-AOMORI

    231min VIA SHINKANSEN HAYATE 14

10:36 Arrive: TOKYO

There are no extra charges isnt?
I am getting nervous as the time to travel is getting nearer......

exnavi
exnavi

Hi there,

That'll be tough, but if you can do it, there will be no extra charges. Make sure you reserve your tickets for Hamanasu well in advance when you arrive in Japan!

Hope this helps!

Af705d2483ca769d2753af956a5d149b?s=50&d=mm
mari
Expert_button_2

Order your Japan Rail Pass Online

Starting from $252.00 for 7 days of unlimited Japan Rail travel

Please note: we are only able to handle order related enquiries via our online direct support. Commercial advertising is prohibited as per our website terms.